Hail, Roscommon
- When
- June 10, 3:03 PM EST
- Where
- Roscommon County, Houghton Lake
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 44.300, -84.750
Several clusters of thunderstorms moved across Central Lower Michigan on the afternoon of the 10th. A few of these storms briefly reached severe levels.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS APX wrote it up.
Several clusters of thunderstorms moved across Central Lower Michigan on the afternoon of the 10th. A few of these storms briefly reached severe levels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Jun 10, 2:40 PM EST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 340 PM EDT TUE JUN 10 2008 .DISCUSSION...SECOND 500 MB WAVE THAT WAS TRAILING THE ONE THIS MORNING IS NOW PRODUCING THUNDERSTORMS OVER THE REGION. THE MAIN AREA THAT WE HAVE BEEN WATCHING IS ALONG THE LAKE BREEZE BOUNDARY IN E UPPER. MOST HAVE BEEN OUT OF THE AREA, BUT THE MOVEMENT MIGHT BRING THEM INTO OUR AREA OVER THE NEXT HOUR. THE SECOND AREA IS ALONG THE M-55 CORRIDOR WITH HALF INCH HAIL REPORTED NEAR MOORESTOWN IN MISSAUKEE COUNTY. THERE IS A BIT OF DIURNAL CU IN N WISCONSIN. TONIGHT...AS THE 500 MB WAVE MOVES OUT, WITH THE SFC TROUGH AND WE GET PAST PEAK HEATING, THE CLOUDS TO THE WEST AND THE THUNDERSTORMS OVER THE REGION WILL FADE AWAY AS THE INSTABILITY DIMINISHES FROM THE LACK OF SOLAR HEATING. THERE WILL BE A BREAK FOR A WHILE OVERNIGHT, THEN A WARM FRONT WITH WEAK FORCING MOVES OVER THE REGION IN THE EARLY MORNING. THE GFS THINKS THAT IT WILL RAIN WHILE THE NAM IS LESS BULLISH. SO HAVE PUT IN LOW CHANCE POPS FOR NW LOWER AS THIS WEAK WARM WING MOVES THROUGH. LUTZ WEDNESDAY...A PARTLY SUNNY AND QUIET DAY EXPECTED. TONIGHT/S FRONTAL BOUNDARY WILL BE DRAPED ACROSS SRN LOWER MI BY 12Z WED...AS HIGH PRESSURE NOSES SEWD ACROSS THE UPPER GREAT LAKES. RETURN FLOW INTO UPPER MS VALLEY WILL BE STRONG ON BACK SIDE OF THIS HIGH. RETURN FLOW WAA...COUPLED WITH UPPER TROUGH ROTATING EWD INTO THE NRN PLAINS WILL RESULT IN SHOWERS/STORMS ACROSS UPPER MS BY LATE WED. WHILE PRECIP WILL REMAIN W OF MICHIGAN THROUGH WED...MID/UPPER CLOUDS WILL LIKELY TRAVERSE UPPER RIDGE AXIS INTO REGION. THIS WILL RESULT IN A PARTLY SUNNY DAY. WEDNESDAY NIGHT AND THURSDAY...DEEP LAYER RIDGING WILL SLIDE E OF REGION. THIS WILL ALLOW STRONG WAA -- FUELED BY 40-50 KT 850 MB LLJ -- TO GRADUALLY SPREAD EWD INTO THE GREAT LAKES. MODELS SUGGEST THAT MOISTURE AT NOSE OF LLJ WILL SUPPORT SOME CONVECTION IN ERN UPPER LATE WED NIGHT...AS NRN LOWER REMAINS PARTLY CLOUDY. BY THURSDAY...A SERIES OF UPPER IMPULSES WILL BEGIN TO ROTATE OUT OF NRN PLAINS TROUGH INTO THE WESTERN GREAT LAKES. WITH CONTINUED WAA AND AN APPROACHING SURFACE TROUGH...A RISK FOR SHOWERS AND THUNDERSTORMS WILL STEADILY OVERSPREAD REGION FROM WEST TO EAST THURSDAY AND THURSDAY NIGHT -- BEGINNING IN NW LOWER AND E UPPER THUR AFTERNOON AND REACHING ERN PARTS OF FORECAST AREA BY LATE THURSDAY NIGHT. FRIDAY...WILL CONTINUE RISK FOR SHOWERS AND STORMS AREA-WIDE. MODELS HAVE TRENDED TOWARD WEAKENING AND SPEEDING UP INITIAL COLD FRONT EARLY FRIDAY...WITH A TENDENCY TOWARD STRENGTHENING A SECONDARY FRONT TAKING SHAPE OVER THE UPPER MS VALLEY. UPSHOT...RISK FOR SHOWERS/STORMS WILL CONTINUE FOR FRI AND FRIDAY NIGHT. SATURDAY THROUGH TUESDAY...FRIDAY/S COLD FRONT WILL HAVE PUSHED E OF FORECAST AREA BY SATURDAY...AS THE ASSOCIATED UPPER TROUGH ROTATES NE THRU ONTARIO. HOWEVER...REGION WILL REMAIN IN A RATHER PROGRESSIVE PATTERN...WITH WEAK/BROAD UPPER TROUGH ACROSS THE NERN U.S. AND AN OTHERWISE ZONAL FLOW ACROSS THE NRN U.S. -- NOT ALL THAT UNUSUAL FOR EARLY-MID JUNE. IN WAKE OF FRIDAY/S FRONT...MODELS AGREE THAT THERMAL TROUGH AND SURFACE RIDGING SHOULD PROVIDE FOR QUIET/PLEASANT WEATHER ON SAT. FORECAST THEN BECOMES A BIT CHAOTIC BEYOND SAT...AS MODELS STRUGGLE WITH THE TIMING OF SUBSEQUENT SHORT WAVES PROGGED TO PUSH EWD/ESEWD IN THE AFOREMENTIONED ZONAL FLOW. WILL TENTATIVELY BRING NEXT CHANCE FOR SHOWERS/STORMS INTO FORECAST FOR SUN/MON TIMEFRAME...WITH DRY WEATHER RETURNING FOR TUE. HIGHS THROUGH THE PERIOD WILL AVERAGE CLOSE TO NORMAL...WITH 60S AND 70S EXPECTED. SMITH && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 400 PM EDT TUE JUN 10 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 111100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 400 PM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO IMPACT PARTS OF NORTHERN LOWER AND EASTERN UPPER MICHIGAN THROUGH 10 PM THIS EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH THE MAIN THREAT BEING PENNY SIZE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY NIGHT ACROSS EASTERN UPPER MICHIGAN...AND THURSDAY AFTERNOON THROUGH FRIDAY NIGHT ACROSS ALL OF NORTHERN MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SMITH
The NCL Michigan radar (KAPX), 67 km away, was scanning. The volume nearest the first event began at 20:04 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2008Every state in 2008This day in weather historyWarnings in Michigan, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116264, 116267, 116269.